Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Hereditarily closure-preserving collections and metrization


Authors: D. Burke, R. Engelking and D. Lutzer
Journal: Proc. Amer. Math. Soc. 51 (1975), 483-488
MSC: Primary 54E35
DOI: https://doi.org/10.1090/S0002-9939-1975-0370519-6
MathSciNet review: 0370519
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we present a generalization of the Nagata-Smirnov metrization theorem. We prove that a regular $ {T_1}$-space is metrizable if and only if it has a base of open sets which is the union of countably many hereditarily closure-preserving subcollections. In addition, we investigate intersections of hereditarily closure-preserving collections of open sets.


References [Enhancements On Off] (What's this?)

  • [1] Jack G. Ceder, Some generalizations of metric spaces, Pacific J. Math. 11 (1961), 105–125. MR 0131860
  • [2] I. Juhász, Cardinal functions in topology, Mathematisch Centrum, Amsterdam, 1971. In collaboration with A. Verbeek and N. S. Kroonenberg; Mathematical Centre Tracts, No. 34. MR 0340021
  • [3] John L. Kelley, General topology, D. Van Nostrand Company, Inc., Toronto-New York-London, 1955. MR 0070144
  • [4] Jun-iti Nagata, On a necessary and sufficient condition of metrizability, J. Inst. Polytech. Osaka City Univ. Ser. A. Math. 1 (1950), 93–100. MR 0043448
  • [5] Yu. Smirnov, A necessary and sufficient condition for metrizability of a topological space, Doklady Akad. Nauk SSSR (N.S.) 77 (1951), 197–200 (Russian). MR 0041420

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54E35

Retrieve articles in all journals with MSC: 54E35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0370519-6
Keywords: Metrizability, Nagata-Smirnov theorem, hereditarily closure-preserving collection
Article copyright: © Copyright 1975 American Mathematical Society